MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE TWIST PLUS TRACHEOSTOMY SPARE CANNULA

TRACOE MEDICAL GMBH TRACOE TWIST PLUS TRACHEOSTOMY SPARE CANNULA
Model Number REF 521-07
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the complaint description the hcp was not able to reach the sputum, due to a piece of plastic inside the canula when he wanted to insert a suction tube into the canula.The defect was verified at the received samples which shows an inner plastic piece in the inner cannula still sticking at one point to the inner wall, which reduces the lumen.There was no lot received from the complainant.However, they have purchased item 521-07-x in (b)(6) 2025, with lot 1100043592.Tracing of the lot number related to the complaint revealed no recurrences of the same issue within the batch.However, this is a known but very rare injection molding defect caused by two mold parts not closing completely during the injection molding process.This creates a layer of plastic occluding partly the lumen of the inner canula.The product was produced in december 2024.The respective inner cannula is derived from old tools/ injection molds which are not in use any more at the supplier.This makes a reoccurrence of the described defect impossible.
 
Event or Problem Description
When the hcp did a regular change of the inner canula, due to a cleaning routine, he grabbed a new inner canula.He inserted it into the patient.After a while the patient started coughing and had a bit of sputum.When the hcp wanted to insert a suction tube into the canula, he was not able to reach the sputum due to a piece of plastic inside the inner canula.

Brand Name
TRACOE TWIST PLUS TRACHEOSTOMY SPARE CANNULA
Common Device Name
TRACOE TWIST PLUS TRACHEOSTOMY SPARE CANNULA
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key25300208
Report Number8010485-2026-73054
Device Sequence Number18465087
Product Code JOH
UDI-Device Identifier04035324018192
UDI-Public4035324018192
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K961449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 521-07
Device Catalogue NumberREF 521-07
Device Lot NumberN.A.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown